Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

January 1, 2016Collier County, Florida

NWS Miami, FL issued this special weather statement at Jan 1, 2016, 7:13 AM EST for Collier County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 1, 2016, 7:13 AM EST (12:13 UTC)
Expired
Jan 1, 2016, 8:15 AM EST
In force
62 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 138 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 0.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

706 
WWUS82 KMFL 011219
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
713 AM EST FRI JAN 1 2016
 
FLZ069-070-011315-
COASTAL COLLIER COUNTY-INLAND COLLIER COUNTY-
713 AM EST FRI JAN 1 2016

...DENSE FOG IN NORTHWEST COLLIER COUNTY...

AT 713 AM EST...A WEATHER SPOTTER REPORTED DENSE FOG NORTHEAST OF
THE NAPLES METRO AREA...NEAR THE INTERSECTION OF OIL WELL ROAD AND
IMMOKALEE ROAD. VISIBILITY WAS REPORTED TO BE AROUND ONE QUARTER OF
A MILE POSSIBLY LESS.

DRIVERS ACROSS NORTHWEST COLLIER COUNTY AND THE NAPLES METRO AREA
SHOULD EXERCISE CAUTION EARLY THIS MORNING. DRIVERS ACROSS
INTERSTATE 75 IN WESTERN COLLIER COUNTY SHOULD ALSO EXERCISE CAUTION.

LOCATIONS IMPACTED INCLUDE...
GOLDEN GATE ESTATES...AVE MARIA...IMMOKALEE...VINEYARDS...GOLDEN
GATE...WEST TOLL GATE ON ALLIGATOR ALLEY...BIG CORKSCREW ISLAND...
ORANGETREE...NORTH NAPLES AND BUNKER HILL.

LAT...LON 2626 8178 2638 8154 2640 8138 2626 8135
      2612 8165
TIME...MOT...LOC 1213Z 240DEG 48KT 2622 8160 
$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jan 1, 6:29 AM EST, 44 minutes earlier.

Area forecast discussion, Jan 1, 6:29 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
629 AM EST FRI JAN 1 2016

.AVIATION...ONE OR TWO SHRA OVER INTERIOR THIS MORNING, MAINLY
AWAY FROM TAF SITES. OTHERWISE, ISOLD ATLC SHRA BRUSHING COAST
LATE MORN/EARLY AFTERNOON BEFORE TRANSITIONING TO INTERIOR
LOCATIONS. WINDS WILL BE LIGHT ENOUGH FOR GULF SEA BREEZE AT KAPF
WITH WINDS BECOMING WEST AFTER 18Z. FRONT WITH NORTHERLY WIND
SHIFT ARRIVES LATE TONIGHT WITH A FEW SHRA AND POSSIBLY MVFR
CIGS/VSBYS. HAVE INCLUDED VCSH FOR KAPF AND KPBI-KFLL FOR LATE
TONIGHT. LOWER CIGS LOOK MORE CERTAIN AT KAPF BUT WILL HAVE TO
WATCH KPBI AS WELL.

&&

.PREV DISCUSSION... /ISSUED 502 AM EST FRI JAN 1 2016/

..ONE MORE NEAR-RECORD WARM DAY TO KICK OFF 2016...

DISCUSSION...CURRENTLY SOME PESKY SHOWERS (WHICH PROBABLY
DAMPENED SOME NEW YEAR'S EVE FESTIVITIES) ARE AFFECTING WESTERN
SECTIONS OF MIAMI- DADE COUNTY AS A PATCH OF LOW-LEVEL MOISTURE
MOVES W-NW ACROSS THE AREA. THIS AREA OF MOISTURE WILL REMAIN OVER
PARTS OF THE AREA TODAY AND HELP TO KICK OFF ADDITIONAL SHOWERS
THROUGHOUT THE DAY, ESPECIALLY IN THE AFTERNOON AS SEA BREEZES
CONVERGE OVER THE INTERIOR. SHOWERS WILL BE CONCENTRATED OVER THE
INTERIOR TO PERHAPS PALM BEACH COUNTY LATE IN THE AFTERNOON AS THE
LOW LEVEL FLOW BECOMES S-SW. STRONG CAP ALOFT COURTESY OF THE
STRONG SUBTROPICAL RIDGE SHOULD PRECLUDE ANY DEEP
CONVECTION/TSTMS.

COLD FRONT USHERING IN THE CHANGES FOR THIS WEEKEND AND BEYOND
WILL MOVE SLOWLY DOWN THROUGH NORTH AND CENTRAL FLORIDA TODAY AND
TONIGHT AND REACH SOUTH FLORIDA ON SATURDAY. SOME MOISTURE
CONVERGENCE TONIGHT WILL LEAD TO A CHANCE OF SHOWERS MAINLY EAST
HALF OF THE AREA, ALONG WITH SOME INCREASING CLOUDS/POSSIBLE LOW
STRATUS MOVING IN ACROSS WESTERN AREAS AS THE FRONT MOVES IN
TOWARDS DAYBREAK SATURDAY.

NO MAJOR CHANGES FROM PREVIOUS FORECASTS WITH RESPECT TO THE EXPECTED
PATTERN THIS WEEKEND. THE FRONT WILL BECOME STATIONARY ACROSS FAR
SOUTHERN FLORIDA LATE SATURDAY AND REMAIN NEARLY STATIONARY
THROUGH MOST OF SUNDAY. INITIALLY WE DON'T EXPECT MUCH IN THE WAY
OF PRECIPITATION AS THE STRONG FORCING FROM THE SUBTROPICAL JET STREAM
IS NOT EXPECTED TO MAKE ITS PRESENCE FELT UNTIL SUNDAY. IN THE
MEANTIME, NORTH WINDS WILL BRING SLIGHTLY COOLER AIR ON SATURDAY
AND END THE STREAK OF RECORD TEMPERATURES.

THE SHORTWAVE ASSOCIATED WITH THE SUBTROPICAL JET MOVES THROUGH
FLORIDA ON SUNDAY AS THE JET MAXIMA SHOOTS ACROSS THE GULF STATES.
FORCING AND LARGE-SCALE ASCENT ASSOCIATED WITH THESE FEATURES WILL
LEAD TO A CLOUDY AND WET SUNDAY ACROSS MUCH OF SOUTH FLORIDA. THE
STRONGEST LIFT/FORCING IS EXPECTED ACROSS SOUTH-CENTRAL FLORIDA,
MAINLY NORTH OF A NAPLES/WEST PALM BEACH LINE WHICH IS WHERE THE
HIGHEST POPS ARE. NOT EXPECTING A BIG THREAT OF HEAVY RAIN AND
FLOODING AS LOW LEVELS WILL BE RATHER COOL/STABLE THUS LEADING TO
MORE OF A STEADY RAIN. MODELS ARE IN BETTER AGREEMENT IN LOW
PRESSURE DEVELOPING EAST OF FLORIDA ON SUNDAY. THIS REDUCES THE
CHANCES OF PARTS OF THE AREA, ESPECIALLY THE FAR SE, GETTING
BRIEFLY INTO THE WARM SECTOR WHICH WOULD INCREASE THE CHANCE OF
THUNDERSTORMS. ALTHOUGH WE CERTAINLY CAN'T RULE OUT A COUPLE OF
THUNDERSTORMS IN THE MIAMI AREA ON SUNDAY NEAR THE FRONT,
CONFIDENCE IS TOO LOW TO INCLUDE IN THE FORECAST AT THIS TIME AND
WE WILL CONTINUE TO MONITOR/ASSESS THIS CLOSELY.

THE FRONT WILL FINALLY GET KICKED SOUTH SUNDAY NIGHT BY THE LOW
PRESSURE IN THE ATLANTIC AND MAIN SHORTWAVE AXIS WHICH WILL BE
PASSING THROUGH THE AREA EARLY MONDAY. SHOWERS/RAIN WILL GRADUALLY
TAPER OFF FROM NW/SE LATE SUNDAY NIGHT AND EARLY MONDAY AS DRIER
AND..YES...COOLER AIR MOVES IN. LOWS MONDAY MORNING WILL BE IN THE
50S WEST OF LAKE OKEECHOBEE AND 60S ELSEWHERE. THE CLEARING/DRYING
TREND CONTINUES ON MONDAY AND CURRENT FORECAST IS PROBABLY A BIT
PESSIMISTIC IN KEEPING SHOWER CHANCES THE AREA FOR MUCH OF THE
DAY. WOULDN'T SURPRISE ME TO SEE A FASTER DRYING TREND ON MONDAY
WITH SKIES EVEN CLEARING LATE. HIGH TEMPERATURES ON MONDAY WILL
STRUGGLE TO GET OUT OF THE 60S DUE TO LINGERING CLOUDS AND COOL
AIR ADVECTION, AND IT WILL CERTAINLY FEEL...DARE I SAY...COOL
AFTER MANY DAYS OF ABNORMAL WARMTH. COOLEST MORNING WILL BE
TUESDAY WITH LOWS IN THE 50S MOST AREAS AND NEAR 60 EAST COAST.
CURRENT FORECAST HAS LOWS OF 59 FOR THE MAJOR EAST COAST METRO
CITIES WHICH WOULD BE THE FIRST TIME DROPPING BELOW 60 SINCE
MARCH. WE'LL SEE IF IT ACTUALLY MANAGES TO DO SO.

THE DRYING TREND WON'T LAST LONG AS WINDS SHIFT TO THE NORTHEAST
ON TUESDAY AND ANOTHER SHORTWAVE TROUGH EMBEDDED IN THE
STRENGTHENING SOUTHERN STREAM APPROACHES THE STATE. SOUTH FLORIDA
WILL BE IN THE STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER
THE CAROLINAS AND THE FRONT DOWN TO OUR SOUTH, LEADING TO BREEZY
TO WINDY CONDITIONS ON TUESDAY AND WEDNESDAY. SOME MODEL
DIFFERENCES STILL EXIST WITH REGARDS TO POTENTIAL LOW PRESSURE
FORMATION NEAR/EAST OF FLORIDA WITH THIS NEXT SYSTEM DURING THE
MIDDLE OF NEXT WEEK. THANKFULLY THE LATEST RUN OF THE ECMWF NO
LONGER DEPICTS A STRONG SFC LOW NEAR SOUTH FLORIDA AS IT DID
YESTERDAY, INSTEAD SHOWING A RATHER FLAT FRONTAL BOUNDARY AND
LITTLE IF ANY LOW PRESSURE DEVELOPMENT. THE GFS HAS REMAINED
FAIRLY CONSISTENT FROM RUN TO RUN IN DEPICTING LOW PRESSURE
FORMING CLOSE TO SOUTH FLORIDA AND MOVING EAST AND DEEPENING
ACROSS THE NW BAHAMAS. THE GFS SOLUTION IS THE PREFERRED ONE AT
THIS TIME, WHICH WOULD LEAD TO ANOTHER PERIOD OF SHOWERS. THE
THREAT OF HEAVY RAIN IS GREATER WITH THIS SCENARIO AS THE STRONG
NE-E FLOW WOULD DRIVE LOTS OF MOISTURE ONSHORE AND FOCUSED ALONG
PARTS OF THE FLORIDA EAST COAST. STILL TOO EARLY TO PIN DOWN ANY
POTENTIAL IMPACTS AND WILL CONTINUE TO MONITOR OVER THE COMING
DAYS. THE NORTHEAST WINDS WILL MODERATE TEMPERATURES AREA-WIDE BY
MID-WEEK, WITH LOWS IN THE 60S AND HIGHS IN THE 70S. /MOLLEDA

MARINE...
RATHER BENIGN BOATING CONDITIONS THROUGH TONIGHT, THEN SLOWLY
DETERIORATING ON SATURDAY AS NORTH WINDS INCREASE SLIGHTLY.
CONDITIONS WILL MARKEDLY DETERIORATE ON SUNDAY AS WINDS INCREASE
AND RAIN MOVES IN, WITH SEAS BUILDING TO 6 FEET. WORST CONDITIONS
WILL BE ON TUESDAY AS GUSTY NORTHEAST WINDS DRIVE SEAS TO GREATER
THAN 10 FEET IN THE GULF STREAM. /MOLLEDA

CLIMATE...
RECORD REPORTS FOR THE MONTH OF DECEMBER AND FOR 2015 WILL BE
SENT OUT LATER THIS MORNING. HERE ARE RECORD HIGHS FOR TODAY:

JAN 1 	 |   FORECAST  	   RECORD
		 	   HIGH		    HIGH
WEST PALM BEACH 84F          85 - 1996	|
FT. LAUDERDALE  83F          86 - 1938	|
MIAMI           84F          87 - 1982	|
NAPLES          85F          86 - 1973  |

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  84  68  79  66 /  20  30  30  30
FORT LAUDERDALE  83  71  82  70 /  20  20  20  30
MIAMI            84  72  81  69 /  20  20  20  30
NAPLES           85  68  79  65 /  10  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...
LONG TERM....
AVIATION...
Hazardous weather outlook, Jan 1, 5:01 AM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
501 AM EST FRI JAN 1 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
011600-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
501 AM EST FRI JAN 1 2016

...FOG OVER PORTIONS OF SOUTH FLORIDA THIS MORNING...
...MODERATE RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS AT ALL SOUTH
FLORIDA BEACHES TODAY.

VISIBILITY: FOG HAS DEVELOPED ACROSS PORTIONS OF SOUTH FLORIDA
EARLY THIS MORNING, PRIMARILY ALONG THE GULF COAST AND INTERIOR,
INCLUDING THE METRO EAST COAST WESTERN SUBURBS. VISIBILITIES WILL
GENERALLY BE 3-5 MILES IN FOG, WITH LOCAL CONDITIONS DOWN TO A
MILE OR LESS. BE ALERT FOR QUICK CHANGES IN VISIBILITY IF OUT
TRAVELING ON LOCAL ROADWAYS THROUGH SUNRISE. ADDITIONAL FOG
DEVELOPMENT IS POSSIBLE AGAIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT OF RIP CURRENTS WILL REMAIN LOW ALONG THE BEACHES OF
SOUTH FLORIDA THROUGH THE NEW YEAR'S WEEKEND, BEFORE INCREASING
AGAIN ALONG THE ATLANTIC BEACHES EARLY TO MIDDLE NEXT WEEK.

A FRONTAL BOUNDARY WILL MOVE SLOWLY INTO THE REGION THIS WEEKEND,
WITH SEVERAL WEAK AREAS OF LOW PRESSURE DEVELOPING ALONG THE
BOUNDARY. SOUTH FLORIDA WILL SEE INCREASING RAIN CHANCES STARTING
LATE SUNDAY WITH THE POSSIBILITY FOR LOCALLY HEAVY RAINFALL AND
STORMS AT TIMES INTO NEXT WEEK.

MODERATE NORTH-NORTHEAST WINDS BEHIND THE FRONT WILL LEAD TO LESS
THAN FAVORABLE BOATING CONDITIONS OVER ALL THE WATERS THIS
WEEKEND. INCREASING EASTERLY WINDS MAY LEAD TO HAZARDOUS BOATING
CONDITIONS OVER THE ATLANTIC BY MID NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jan 1, 7:13 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
713 AM EST FRI JAN 1 2016

FLZ069-070-011315-
COASTAL COLLIER COUNTY-INLAND COLLIER COUNTY-
713 AM EST FRI JAN 1 2016

...DENSE FOG IN NORTHWEST COLLIER COUNTY...

AT 713 AM EST...A WEATHER SPOTTER REPORTED DENSE FOG NORTHEAST OF
THE NAPLES METRO AREA...NEAR THE INTERSECTION OF OIL WELL ROAD AND
IMMOKALEE ROAD. VISIBILITY WAS REPORTED TO BE AROUND ONE QUARTER OF
A MILE POSSIBLY LESS.

DRIVERS ACROSS NORTHWEST COLLIER COUNTY AND THE NAPLES METRO AREA
SHOULD EXERCISE CAUTION EARLY THIS MORNING. DRIVERS ACROSS
INTERSTATE 75 IN WESTERN COLLIER COUNTY SHOULD ALSO EXERCISE CAUTION.

LOCATIONS IMPACTED INCLUDE...
GOLDEN GATE ESTATES...AVE MARIA...IMMOKALEE...VINEYARDS...GOLDEN
GATE...WEST TOLL GATE ON ALLIGATOR ALLEY...BIG CORKSCREW ISLAND...
ORANGETREE...NORTH NAPLES AND BUNKER HILL.

LAT...LON 2626 8178 2638 8154 2640 8138 2626 8135
      2612 8165
TIME...MOT...LOC 1213Z 240DEG 48KT 2622 8160

60

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.